MAUDE Adverse Event Report: AROA BIOSURGERY LTD. RESTELLA; MESH, SURGICAL

AROA BIOSURGERY LTD. RESTELLA; MESH, SURGICAL
Model Number R20253-1018G
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Wound Dehiscence (1154); Necrosis (1971); Post Operative Wound Infection (2446)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Dhr review: restella resorbable polymer batch ert-9e01 was fabricated on 01 may 2019.The completed batch record was reviewed to assist this investigation.Forty-four devices were manufactured and released for sale.Qc release testing for the final batches were reviewed.All tests were carried out as per established testing procedures, the individual results from the required test were all within aroa's specification.Batch was approved to release based on the completion of correct manufacturing processes and satisfactory results of the quality testing on the final devices.This batch was released for commercial sale from may 2019.There are no other device complaints received from any other customers for this batch.Based on the investigation, there is no evidence showing a suspected association between the patient developing skin necrosis and infection and the use of the device from this restella batch.
 
Event or Problem Description
A patient underwent a unilateral (right) mastectomy, after which a 500cc allergan expander was implanted.Before implantation, the pocket was irrigated with chlorpactin and the skinflap treated with betadyne.Two restella 10x18.5cm resorbable contours were sewn together with 3-0 monocryl and attached to the expander tabs.The expander tabs and some of the restella were attached to the chest wall.A blake drain was placed medially and along the imf and the skin flap closed.The incision was covered with gauze and tegraderm.On (b)(6) 2019 the expander and restella were removed due to dehiscence/exposure.There was noted skin necrosis and infection.

Brand Name
RESTELLA
Common Device Name
MESH, SURGICAL
Manufacturer (Section D)
AROA BIOSURGERY LTD.
2 kingsford smith place
airport oaks, auckland 2022
NZ  2022
MDR Report Key8984595
Report Number3007321028-2019-00014
Device Sequence Number16212209
Product Code FTM
UDI-Device Identifier09421905067058
UDI-Public09421905067058
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K183398
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2020
Device Model NumberR20253-1018G
Device Lot NumberERT-9E01
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/27/2019
Initial Report FDA Received Date09/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;